MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that; the catheter was inserted from the groin.When removing the swg after placement of the catheter, one-third part from the bottom of the swg was unravelled.After completing the procedure, the user took x-rays of the patient's lower back and chest and confirmed that no piece of the swg remained in the patient.No injury to the patient occurred.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guide wire for analysis.The catheter was not returned.The guide wire was unraveled and showed evidence of use.Visual examination revealed the guide wire was unraveled from the proximal weld and offset coils were observed towards the distal end of the guide wire body.The proximal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was not misshapen and was intact.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld and that the weld was present at the end of the coil wire.The exposed proximal core wire tip was tapered at the point of separation.Both welds appeared full and spherical.Visual inspection of the catheter could not be performed as the catheter was not returned.The offset coils measured approximately 21-25 mm from the distal tip.The broken core wire measured 453 mm in length, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.510 mm which is within the specification limits of 0.508-0.533 mm per guide wire product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A manual tug test confirmed that the distal weld was intact.A device history record review was performed on the guide wire and catheter and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the guide wire after catheter placement, the guide wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in guide wire breakage.If resistance is encountered, withdraw the catheter relative to the guide wire about 2-3 cm and attempt to remove the guide wire.If resistance is again encountered, remove the guide wire and catheter simultaneously.The report that the guide wire was unraveled was confirmed through complaint investigation of the returned sample.The guide wire core wire was broken adjacent to the proximal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21264700
Report Number3006425876-2025-00075
Device Sequence Number9646695
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public(01)30801921122939(11)230530(17)280430(10)71F23E1526(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-14502
Device Lot Number71F23E1526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown